Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 2, NWS Aberdeen, SD

April 12, 201026 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Apr 12, 2010, 7:46 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 7:46 PM CDT (00:46 UTC)
In effect from
Apr 13, 2010, 9:00 AM CDT
Expired
Apr 13, 2010, 9:40 PM CDT
In force
13 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WWUS73 KABR 130046
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
746 PM CDT MON APR 12 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ON TUESDAY...

.A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS THE WESTERN DAKOTAS ON
TUESDAY. A STRONG SOUTHERLY WIND FLOW AHEAD OF THIS SYSTEM WILL
PRODUCE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH WIND GUSTS IN
EXCESS OF 45 MPH. 

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP DURING THE MORNING
HOURS OVER CENTRAL SOUTH DAKOTA...AND THEN SPREAD EASTWARD DURING
THE LATE MORNING AND EARLY AFTERNOON. THE STRONG AND GUSTY WINDS
WILL PERSIST THROUGH TUESDAY EVENING BEFORE A COLD FRONT PUSHES
ACROSS THE AREA.

SDZ003>006-009-010-015>018-033>037-045-048-051-130900-
/O.NEW.KABR.WI.Y.0002.100413T1400Z-100414T0500Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
746 PM CDT MON APR 12 2010 /646 PM MDT MON APR 12 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TUESDAY TO
MIDNIGHT CDT /11 PM MDT/ TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TUESDAY TO
MIDNIGHT CDT /11 PM MDT/ TUESDAY NIGHT. 

* STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND
  CONTINUE THROUGH TUESDAY EVENING.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS IN
  EXCESS OF 45 MPH LIKELY AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOWLE
4 follow-up statements
887 
WWUS73 KABR 130824
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
324 AM CDT TUE APR 13 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ON TUESDAY...

.A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS THE WESTERN
DAKOTAS TODAY. STRONG SOUTHERLY WIND FLOW AHEAD OF THIS SYSTEM
WILL PRODUCE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH WIND
GUSTS IN EXCESS OF 50 MPH.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP DURING THE MORNING
HOURS OVER CENTRAL SOUTH DAKOTA...AND THEN SPREAD EASTWARD DURING
THE LATE MORNING AND EARLY AFTERNOON. THE STRONG AND GUSTY WINDS
WILL PERSIST THROUGH TUESDAY EVENING BEFORE A COLD FRONT PUSHES
ACROSS THE AREA.

MNZ039-046-SDZ007-008-011-019>023-132000-
/O.EXB.KABR.WI.Y.0002.100413T1700Z-100414T0500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
324 AM CDT TUE APR 13 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT. 

* STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND 
  CONTINUE THROUGH TUESDAY EVENING. 

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS 
  IN EXCESS OF 50 MPH LIKELY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-132000-
/O.CON.KABR.WI.Y.0002.100413T1400Z-100414T0500Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
324 AM CDT TUE APR 13 2010 /224 AM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT. 

* STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND 
  CONTINUE THROUGH TUESDAY EVENING. 

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS 
  IN EXCESS OF 50 MPH LIKELY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
541 
WWUS73 KABR 131929
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
229 PM CDT TUE APR 13 2010

...STRONG SOUTH WINDS TO CONTINUE THROUGH THE EVENING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE WESTERN
DAKOTAS THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO 
THE EAST OF THE SYSTEM ACROSS THE CENTRAL AND EASTERN DAKOTAS.
A COLD FRONT WILL TRACK ACROSS THE AREA DURING THE EVENING AND
OVERNIGHT HOURS...WITH WINDS SUBSIDING AFTER IT PASSES THROUGH.

SDZ003>006-009-010-015>018-033>037-045-048-051-140500-
/O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
229 PM CDT TUE APR 13 2010 /129 PM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. 

* STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING.

* SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS UP
  TO 50 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-140500-
/O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
229 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS
  EVENING.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP
  TO 45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
550 
WWUS73 KABR 140017
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
717 PM CDT TUE APR 13 2010

...STRONG SOUTH WINDS TO CONTINUE THROUGH LATE THIS EVENING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE WESTERN
DAKOTAS THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO THE
EAST OF THE SYSTEM ACROSS THE EASTERN HALF OF SOUTH DAKOTA. A
COLD FRONT WILL TRACK ACROSS THE AREA DURING THE EVENING AND
OVERNIGHT HOURS...WITH WINDS SUBSIDING AFTER IT PASSES THROUGH.

SDZ003-004-009-015-016-033>035-045-048-140130-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
717 PM CDT TUE APR 13 2010 /617 PM MDT TUE APR 13 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT IS PUSHING THROUGH CENTRAL SOUTH DAKOTA. WINDS NOT
ASSOCIATED WITH THUNDERSTORM WIND GUSTS ARE DROPPING BELOW WIND
ADVISORY STRENGTH ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

SDZ005-006-010-017-018-036-037-051-140500-
/O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
717 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE THIS EVENING.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS 
  UP TO 50 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-140500-
/O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
717 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH LATE
  THIS EVENING.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS 
  UP TO 50 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
044 
WWUS73 KABR 140240
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
940 PM CDT TUE APR 13 2010

...REALLY STRONG SOUTH WINDS DECREASING...

.WITH NIGHT-FALL...SOUTHERLY SURFACE WINDS ARE LOOSING THEIR
CONNECTION TO STRONGER WINDS ALOFT...RESULTING IN SUSTAINED WIND
SPEEDS DROPPING TO 15 TO 25 MPH...WITH GUSTS FALLING TO LESS THEN
40 MPH.

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-140345-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
940 PM CDT TUE APR 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY STRENGTH...THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

DORN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:50 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 12, 3:50 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 PM CDT MON APR 12 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND TEMPERATURES
THROUGHOUT THE PERIOD AND STRENGTH OF WINDS ON TUESDAY.

CURRENTLY...A WARM FRONT IS STRENGTHENING ACROSS THE FORECAST
AREA...WITH TEMPERATURES RANGING FROM NEAR 60 DEGREES NORTH OF THE
BOUNDARY TO NEAR 80 DEGREES SOUTH OF THE BOUNDARY. MOISTURE HAS
RETURNED TO THE AREA TODAY...RATHER NOTABLY...WITH DEWPOINTS
SOARING INTO THE 50S THROUGHOUT THE CWA. SOUTH OF THE SURFACE WARM
FRONT OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH
DAKOTA...LAPS-BASED LIS ARE DOWN TO -6 TO -8...LAPS SURFACE-BASED
CAPE IS BETWEEN 1500 AND 2500 J/KG...AND LAPS SURFACE-BASE CINH
HAS DECREASED TO -60 TO -100 J/KG.

ELEVATED OR HIGH-BASED THUNDERSTORMS ARE POSSIBLE FROM THE
ELEVATED MOISTURE ADVECTION/FORCING/LIFT ASSOCIATED WITH THIS WARM
FRONTAL ZONE...MAINLY WEST AND NORTH OF THIS CWA TONIGHT INTO
TUESDAY MORNING. THERE REMAINS A RATHER SMALL POTENTIAL FOR A
STORM OR TWO TO INITIATE MAINLY ALONG OR JUST NORTH OF THIS
SURFACE FRONTAL BOUNDARY THIS EVENING...BREAKING THROUGH THE
MID-LEVEL THERMAL CAPPING INVERSION IN PLACE OVER THE CWA. SO JUST
IN CASE THE COMBINATION OF REALLY STRONG LOW LEVEL FORCING /SEE
925HPA FRONTOGENESIS PROG/ COUPLED WITH MODERATE SYNOPTIC SCALE UVV
ENDS UP BEING ENOUGH TO INITIATE A COUPLE OF SURFACE BASED OR NEAR
SURFACE-BASED THUNDERSTORMS...HAVE CONTINUED THE LOW CHANCE POPS
FOR MAINLY THE NORTHERN THIRD OF THE CWA OVERNIGHT TONIGHT. 0-6KM
SHEAR WILL BE 30 TO 40 KNOTS AND 0-1KM SHEAR WILL BE 25 TO 35
KNOTS ACROSS THIS BOUNDARY THIS EVENING...WHEN MOISTURE POOLING
ALONG THE BOUNDARY COULD HAVE SOME DEWPOINTS PUSHING MID TO UPPER
50S ALONG THE BOUNDARY. STILL A BIT NERVOUS ABOUT THIS WARM
FRONTAL BOUNDARY IN PLACE OVER THIS CWA...GIVEN THE STRENGTH OF
LOW LEVEL FORCING AND SOMEWHAT STRONGER MODEL-PROGGED UVV
AVAILABLE. IF A STORM COULD INITIATE ON THE BOUNDARY...SHEAR
SUPPORTS A SUPERCELLULAR STORM MODE.

BY TUESDAY AFTERNOON...THE BULK OF UPPER LEVEL ENERGY LIFTING OUT
OF THE ROCKIES ONTO THE NORTHERN HIGH PLAINS...IS STILL BEING
MAINTAINED BY THE MODELS TO PRODUCE REALLY STRONG FORCING/LIFT
AND SHEAR OVER THIS CWA FROM WEST TO EAST TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT. 0-6KM SHEAR INCREASES ON TUESDAY
AFTERNOON/EVENING TO 50 TO 60 KNOTS COINCIDENT WITH THE SURFACE
FORCING FEATURE /NOW CALL IT A DRY-LINE/ THAT WILL BE
WORKING INTO THE WESTERN CWA. DEWPOINTS/SURFACE MOISTURE SHOULD
STILL BE ENOUGH ON TUESDAY...TO NUDGE THE THREAT FOR SEVERE
CONVECTION UP ENOUGH THAT THIS CWA IS NOW IN A SLIGHT RISK FOR
SEVERE WEATHER TUESDAY/NIGHT. HIGHEST POPS /COLLABORATED LIKELIES
AND DEFINITES UP AGAINST WEST AND NORTH NEIGHBORS/ SHOW UP TUESDAY
AND TUESDAY NIGHT WHEN THIS STRONGEST CHUNK OF LOW PRESSURE ENERGY
OVERSPREADS THE REGION. HAVE INTRODUCED T+ MENTION FOR SOME
STORMS MAY BECOME SEVERE INTO THE WX GRIDS FOR TUESDAY AFTERNOON
AND EVENING.

WAA PATTERN CONTINUING THROUGH TUESDAY BEFORE A COLD FRONT SWEEPS
THROUGH THE CWA...SIGNALING A SWITCH TO SOME WEAK CAA TUESDAY
NIGHT AND WEDNESDAY. ABOVE NORMAL TEMPS WILL PREVAIL THROUGH MID-
WEEK. STILL LOOKS LIKE WIND ADVISORY STRENGTH SSERLY SURFACE
WINDS WILL SET UP ON TUESDAY...WHAT WITH 925HPA WINDS PROGGED
AROUND 40 KNOTS BY TUESDAY AFTERNOON AND 850HPA WINDS PROGGED TO
BE PUSHING 60 KNOTS BY EARLY TUESDAY EVENING. WIND SPEEDS IN THE
WIND GRIDS ARE ALREADY PUSHED UP TO WIND ADVISORY STRENGTH...AND
WILL LIKELY NEED AN ADVISORY. WILL LET THE MID-SHIFT REVISIT ONCE
MORE...THOUGH.

.LONG TERM...THURSDAY THROUGH MONDAY
THE MODELS ARE IN RELATIVELY GOOD AGREEMENT TO START THE
PERIOD...BUT BEGIN TO DIVERGE IN THEIR SOLUTIONS BY SATURDAY. AN
UPPER LEVEL SHORTWAVE WILL SKIRT ACROSS THE FAR NORTHERN PLAINS ON
THURSDAY...WITH A RIDGE BUILDING TO THE WEST. THIS RIDGE SLIDES
OVER THE PLAINS ON FRIDAY. A SURFACE FRONT WILL JUST BE EXITING TO
THE EAST OF THE CWA THURSDAY MORNING...THEN HIGH PRESSURE MOVES
OVER THE NORTHERN PLAINS AND LOOKS TO REMAIN THERE AT LEAST
THROUGH FRIDAY NIGHT. THE UPPER RIDGE LOOKS TO SLIDE EAST OF THE
REGION ON SATURDAY...WITH A TROUGH TRACKING ACROSS THE ROCKIES TO
THE WESTERN PLAINS. THE ECMWF KEEPS THE SURFACE HIGH OVER THE
PLAINS AND BROADENS IT EASTWARD...WHILE THE GFS SHOWS THE HIGH
BEGINNING TO PUSH EAST WITH A TROUGH REACHING THE ROCKIES. VERY
LITTLE IN THE WAY OF SIMILARITIES IN THE MODELS SUNDAY AND
MONDAY...SO HAVE BASICALLY STUCK WITH HPC FOR THAT TIME
FRAME...SUGGESTING THE POSSIBILITY OF PRECIPITATION ACROSS THE
NORTHERN CWA DURING THE DAY MONDAY. THIS WILL BE THE ONLY TIME
PERIOD THAT LOOKS TO HAVE A CHANCE OF PRECIPITATION.

WILL CONTINUE TO SEE ABOVE NORMAL TEMPERATURES FOR THIS TIME OF
YEAR. H85 TEMPS REMAIN IN THE SINGLE DIGITS ABOVE ZERO FOR MUCH OF
THE PERIOD...WITH JUST A HINT OF SOME COOLER AIR MOVING IN TOWARD
THE END OF THE EXTENDED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE MOST PART TONIGHT WITH SCT-BKN
MID TO HIGH CLOUDS AOA 3500 FEET STREAMING ACROSS THE REGION. SOME
MVFR CIGS DUE TO ISOLATED THUNDERSTORMS MAY OCCUR ACROSS THE
NORTHWESTERN PART OF THE COUNTY WARNING AREA LATER THIS EVENING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 12, 11:59 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1159 AM CDT MON APR 12 2010

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131700-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
1159 AM CDT MON APR 12 2010 /1059 AM MDT MON APR 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL PERSIST LATE THIS MORNING ACROSS
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WITH
ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT
POSSIBLE THROUGH LATE THIS AFTERNOON. LARGE HAIL IS POSSIBLE WITH
THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON.

TONIGHT...THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA ACROSS
NORTHERN SOUTH DAKOTA...IN ASSOCIATION WITH A STRENGTHENING WARM
FRONT. THE POTENTIAL EXISTS FOR A FEW STORMS TO DEVELOP AND BECOME
SEVERE ACROSS THE FORECAST AREA THIS EVENING...WITH LARGE HAIL
BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS THE
AREA. A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH SMALL
HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RIGHT NOW THROUGH TONIGHT.
PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN ABERDEEN...OR YOUR LOCAL LAW ENFORCEMENT AGENCY.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:45 PM CDTSevere Thunderstorm WarningABRCorson, Dewey60 min
Apr 13, 4:20 PM CDTSevere Thunderstorm WarningABRJones, Stanley40 min

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.